MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD LUBRICATH FOLEY CATHETER
Model Number 33422
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that a patient had bypass issues.Supposedly, the lubricath was substituted for the same french/balloon size as originally received; however, there was still urine bypassing.The patient had a significantly enlarged prostate.It was further reported that the patient had prostate cancer and that the insertion issues might be related to this.The medical information lead adds that in her experience bypassing is commonly related to bladder spasms.
 
Event or Problem Description
It was reported that a patient had bypass issues.Supposedly, the lubricath was substituted for the same french/balloon size as originally received; however, there was still urine bypassing.The patient had a significantly enlarged prostate.It was further reported that the patient had prostate cancer and that the insertion issues might be related to this.The medical information lead adds that in her experience, bypassing is commonly related to bladder spasms.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Corrections: d h11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient had a bypass issue.Supposedly the lubricath was substituted for the same french of balloon size as originally received however there was still urinating through the bypass.The patient had a significant enlarged prostate.It was further reported that the patient had a prostate cancer and the insertion issues might be related to this.The medical information lead added that in the patient experience.The bypass was commonly related to bladder spasms.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.It was unknown whether the device had met relevant specifications.The product used for urological care.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be due to low latex viscosity during the sac dipping.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5 cc sterile water 5cc balloon: use 10 cc sterile water 15cc balloon: use 20 cc sterile water 20cc balloon: use 25 cc sterile water 30cc balloon: use 35 cc sterile water 40cc balloon: use 45 cc sterile water 75cc balloon: use 50 cc sterile water do not exceeded recommended capacities." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD LUBRICATH FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10734325
Report Number1018233-2020-20432
Device Sequence Number4132872
Product Code KOD
UDI-Device Identifier00801741020018
UDI-Public(01)00801741020018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/28/2024
Device Model Number33422
Device Catalogue Number366724
Device Lot NumberMYDX0189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer01/21/2021
02/18/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date02/04/2021
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;